Alert archive / Ohio / Gale Warnings in 2018
Gale Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Jan 2, 2018, 4:28 AM EST. It took effect at Jan 2, 2018, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2018, 4:28 AM EST (09:28 UTC)
- In effect from
- Jan 2, 2018, 7:00 AM EST
- Expired
- Jan 2, 2018, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
888 WHUS71 KCLE 020928 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 428 AM EST Tue Jan 2 2018 LEZ147>149-021730- /O.UPG.KCLE.SC.Y.0100.000000T0000Z-180103T1500Z/ /O.NEW.KCLE.GL.W.0001.180102T1200Z-180103T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 428 AM EST Tue Jan 2 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect until 10 PM EST this evening. The Small Craft Advisory is no longer in effect. * WINDS...Southwest gales to 35 knots. * WAVES..building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-167>169-021730- /O.NEW.KCLE.GL.W.0001.180102T1200Z-180103T0300Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 428 AM EST Tue Jan 2 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect until 10 PM EST this evening. * WINDS...Southwest gales to 35 knots. * WAVES...building to 7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
736 WHUS71 KCLE 021509 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1009 AM EST Tue Jan 2 2018 LEZ061-167>169-022315- /O.NEW.KCLE.UP.W.0001.180102T1509Z-180103T0300Z/ /O.CON.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1009 AM EST Tue Jan 2 2018 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Cleveland has issued a Heavy Freezing Spray Warning, which is in effect until 10 PM EST this evening. * WINDS...Southwest increasing to 35 knot gales this afternoon and evening. * Freezing Spray...Heavy freezing spray expected. * WAVES...8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. A Heavy Freezing Spray Warning is issued when heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions or vessels not properly equiped to do so...remain in port or avoid the warning area. && $$ LEZ147>149-022315- /O.CON.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1009 AM EST Tue Jan 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southwest winds increasing to 35 knot gales. * WAVES..building to 4 to 8 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
320 WHUS71 KCLE 022053 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 PM EST Tue Jan 2 2018 LEZ061-167>169-030300- /O.CON.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ /O.CON.KCLE.UP.W.0001.000000T0000Z-180103T0300Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 353 PM EST Tue Jan 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southwest to 35 knot gales through this evening, decreasing to 30 knots overnight. * Freezing Spray...Heavy freezing spray expected. * WAVES...8 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. A Heavy Freezing Spray Warning is issued when heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions or vessels not properly equiped to do so...remain in port or avoid the warning area. && $$ LEZ147>149-030300- /O.CON.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 PM EST Tue Jan 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southwest winds 35 knot gales, decreasing to 15 to 25 knots overnight. * WAVES..building to 3 to 6 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
540 WHUS71 KCLE 030302 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1002 PM EST Tue Jan 2 2018 LEZ061-167>169-030415- /O.EXP.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ /O.EXP.KCLE.UP.W.0001.000000T0000Z-180103T0300Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1002 PM EST Tue Jan 2 2018 ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... Winds to 30 knots will slowly decrease through the overnight. Freezing spray remains possible. $$ LEZ147>149-030415- /O.EXP.KCLE.GL.W.0001.000000T0000Z-180103T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1002 PM EST Tue Jan 2 2018 ...GALE WARNING HAS EXPIRED... Winds to 30 knots will slowly decrease through the overnight. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Jan 2, 4:00 AM EST, 28 minutes earlier.
Area forecast discussion, Jan 2, 4:00 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
400 AM EST Tue Jan 2 2018
.SYNOPSIS...
A large area of high pressure will slide east across the Ohio
Valley today into tonight. Low pressure will move east across
the northern lakes Wednesday, forcing a cold front through the
area Wednesday night. A trough will remain anchored across the
region through Friday as arctic air continues to plunge south
out of Canada. High pressure will then move back in from the
west on Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Any lingering lake-effect snow showers across Erie County PA
will come to an end early this morning as the winds back to the
southwest. The main story through the near term will continue
to be the arctic air. Highs today will be in the single digits
across western areas and the low to mid-10s elsewhere.
Temperatures tonight drop back down to near zero area wide.
Winds this morning will be around 15 to 20 mph with some higher
gusts near the lakeshore. This will lead to wind chill values of
10 to 20 below zero. There will be a brief recovery this
afternoon as the sun comes out, but wind chills will once again
be in the 10 to 20 degrees below zero range tonight. Thus the
Wind Chill Advisory will continue straight through Wednesday
morning.
Shorts and t-shirt weather returns for Wednesday with highs
soaring up to near 20 degrees in many areas. We could see a few
snow showers moving into the area from the northwest by
Wednesday afternoon/evening as a trough and associated cold
front approach the area. Little to no snow accumulation is
expected through the day Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The next Arctic air mass will spread across the midwest
Thursday and Friday. The air mass will likely be a bit colder
than the current and most areas outside of the Lake Erie
lakeshore will be below zero at night and single digits for
highs depending on the amount of lake effect clouds. Lake effect
snow will likely be persistent but as Lake Erie freezes over,
the snow will become lighter except where upstream bands
contribute. This will be especially true for the Lake Huron
fetch which will likely be in northwest Pennsylvania Thursday
into Friday. An advisory or perhaps even a warning may be
necessary given the long duration of the snow. Elsewhere, expect
some lighter snow showers/flurries. Clear skies may be more
likely by Saturday morning as high pressure builds in from the
west. Locations across northwest Ohio could be negative double
digit cold.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The Arctic air will lose its grip early next week as the flow
becomes more zonal and a couple of short waves track across the
Rockies and the Midwest, setting up a southerly flow at the
surface. Temperatures will likely begin to rise Saturday night
and keep rising into Sunday night ahead of the next cold front.
The models are struggling to find a consistent solution on the
strength and location of low pressure. The ECMWF may have the
right idea with a northern branch low and a southern low that
will track northward and eventually merge. The strength of the
surface low(s) will determine how much warm air gets drawn
north. In any case, we should have a couple of days where
temperatures recover toward freezing and eventually sneak above.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
MVFR conditions will continue area wide through the early
morning hours with slow clearing from west to east starting
around 14Z. Winds will turn more out of the southwest by this
afternoon with gusts to around 20 to 25 knots. A band of lake
effect snow will through KERI for a few hour period this morning
with possible IFR conditions. By the afternoon VFR conditions
are expected area wide.
OUTLOOK...Non-VFR possible Wednesday night, lingering across
northeast Ohio and northwest Pennsylvania Thursday through
Friday and possibly Saturday.
&&
.MARINE...
The brisk west winds on Lake Erie will back to southwest and
increase today into tonight. We have been running 25-30 knots
overnight on the east half of the lake which is about 5 knots above
the guidance and no reason to think we cannot reach marginal gales
today into early tonight. Will post the gale warning.
A cold front will sweep across the lake Wednesday evening and winds
will veer northwest. The northwest winds will likely average 15 to
25 knots and persist into Saturday before diminishing as high
pressure builds across the lake.
The central basin of the lake will become mostly ice covered by late
in the week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Chill Advisory until noon EST Wednesday for OHZ003-
006>014-017>023-027>033-036>038-047-089.
PA...Wind Chill Advisory until noon EST Wednesday for PAZ001>003.
MARINE...Small Craft Advisory until 7 AM EST this morning for
LEZ147>149.
Gale Warning from 7 AM this morning to 11 PM EST this evening
for LEZ147>149.
&&
SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Kosarik
LONG TERM...Kosarik
AVIATION...Mottice
MARINE...KosarikHazardous weather outlook, Jan 2, 3:54 AM EST, 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EST Tue Jan 2 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030900- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 354 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-030900- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 354 AM EST Tue Jan 2 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-167>169-030900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 354 AM EST Tue Jan 2 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-030900- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 354 AM EST Tue Jan 2 2018 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:09 AM EST | Heavy Freezing Spray Warning | CLE | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.